Alert archive / Utah / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Salt Lake City, UT

June 12, 2014Davis County, Salt Lake County, Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 12, 2014, 4:38 PM MDT for Davis County, Salt Lake County, Tooele County, Utah. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2014, 4:38 PM MDT (22:38 UTC)
Expired
Jun 12, 2014, 5:21 PM MDT
In force
43 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Salt Lake County, UT, Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 67 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:41 PM MDTTSTM WND GST 612 Nnw Tooele, UTTOOELE SENSOR AU720
Jun 12, 4:41 PM MDTNON-TSTM WND GST 61Tooele, UTTOOELE - 4705 FT
Jun 12, 5:00 PM MDTTSTM WND DMG3 Ese Salt Lake City, UTLARGE HEALTHY TREE SNAPPED HALF WAY UP. PICTURE SUPPLIED BY MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3957 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS55 KSLC 122238
SVRSLC
UTC011-035-045-122345-
/O.NEW.KSLC.SV.W.0010.140612T2238Z-140612T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALT LAKE COUNTY IN UTAH...
  CENTRAL DAVIS COUNTY IN UTAH...
  NORTHEASTERN TOOELE COUNTY IN UTAH...

* UNTIL 545 PM MDT

* AT 437 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  DELLE TO NEAR TOOELE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALT LAKE CITY...WEST VALLEY CITY...SANDY...MURRAY...BOUNTIFUL...
  TOOELE...GRANTSVILLE...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...
  RIVERTON...COTTONWOOD HEIGHTS...MIDVALE...HOLLADAY...SOUTH SALT
  LAKE...HERRIMAN...NORTH SALT LAKE...WOODS CROSS...STANSBURY PARK
  AND SUMMIT PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4076 11162 4072 11162 4046 11212 4046 11221
      4041 11221 4072 11284 4111 11239 4111 11232
TIME...MOT...LOC 2237Z 228DEG 22KT 4072 11272 4048 11225 

$$

KRUSE
3 follow-up statements
961 
WWUS55 KSLC 122254
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
454 PM MDT THU JUN 12 2014

UTC011-035-045-122345-
/O.CON.KSLC.SV.W.0010.000000T0000Z-140612T2345Z/
SALT LAKE UT-DAVIS UT-TOOELE UT-
454 PM MDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN SALT LAKE...CENTRAL DAVIS AND NORTHEASTERN TOOELE
COUNTIES...

AT 453 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
EAST OF DELLE TO NEAR OQUIRRH...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...MURRAY...BOUNTIFUL...TOOELE...
WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...SOUTH SALT LAKE...NORTH
SALT LAKE...WOODS CROSS...STANSBURY PARK...WEST BOUNTIFUL...KEARNS...
MAGNA...EAST MILLCREEK...OQUIRRH...CANYON RIM...MILLCREEK AND MOUNT
OLYMPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. 
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS.

&&

LAT...LON 4078 11166 4050 11214 4081 11274 4111 11239
      4111 11232
TIME...MOT...LOC 2253Z 225DEG 33KT 4083 11258 4059 11211 

$$

KRUSE
946 
WWUS55 KSLC 122305
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
505 PM MDT THU JUN 12 2014

UTC011-035-045-122345-
/O.CON.KSLC.SV.W.0010.000000T0000Z-140612T2345Z/
SALT LAKE UT-DAVIS UT-TOOELE UT-
505 PM MDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHERN SALT LAKE...SOUTHWESTERN DAVIS AND NORTHEASTERN TOOELE
COUNTIES...

AT 505 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF DELLE TO OQUIRRH...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...BOUNTIFUL...SOUTH SALT LAKE...
NORTH SALT LAKE...WOODS CROSS...WEST BOUNTIFUL...MAGNA...UNIVERSITY
OF UTAH...SUGARHOUSE AND ANTELOPE ISLAND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.


&&

LAT...LON 4077 11168 4065 11215 4090 11263 4111 11239
      4111 11232 4077 11167
TIME...MOT...LOC 2305Z 228DEG 22KT 4088 11251 4064 11204 

$$

KRUSE
425 
WWUS55 KSLC 122321
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 PM MDT THU JUN 12 2014

UTC011-035-045-122328-
/O.CAN.KSLC.SV.W.0010.000000T0000Z-140612T2345Z/
SALT LAKE UT-DAVIS UT-TOOELE UT-
521 PM MDT THU JUN 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF NORTHERN 
SALT LAKE... SOUTHWESTERN DAVIS AND NORTHEASTERN 
TOOELE COUNTIES IS CANCELLED...    

ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR PORTIONS OF 
SALT LAKE AND DAVIS COUNTY. THE SEVERE THUNDERSTORM HAS MOVED OUT OF 
THE REMAINDER OF THIS WARNING AREA AND THEREFORE THIS SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4077 11168 4065 11215 4090 11263 4111 11239
      4111 11232 4077 11167
TIME...MOT...LOC 2318Z 228DEG 22KT 4093 11243 4069 11196 

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:39 PM MDT, 59 minutes earlier.

Area forecast discussion, Jun 12, 3:39 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 PM MDT THU JUN 12 2014

.SYNOPSIS...AN UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL TRACK
EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN FRIDAY.
A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS UTAH FRIDAY AND
SATURDAY...BRINGING MUCH COLDER TEMPERATURES TO THE AREA EARLY IN
THE UPCOMING WEEKEND. THE AREA WILL SEE A SLOW WARMING TREND
BEGINNING SUNDAY.

&&

.DISCUSSION...SOUTHWEST FLOW IN PLACE OVER THE FORECAST AREA THIS
AFTERNOON WITH THE RIDGE AXIS OVER COLORADO AND A STORM SYSTEM
MOVING ONSHORE ALONG THE PACIFIC NORTHWEST COAST. SYNOPTIC WINDS
HAVE INCREASED ENOUGH TO RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS WHERE FUELS ARE DRY OVER WESTERN UTAH. THE SOUTHWEST
FLOW HAS ALSO ALLOWED FOR BETTER MIXING...AND TEMPERATURES HAVE
WARMED UP TO 10F ABOVE CLIMO.

WARM FRONTAL BOUNDARY MOVING BACK NORTHWARD HAS RESULTED IN
INCREASED MOISTURE AND INSTABILITY OVER NORTHERN AND CENTRAL UTAH
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER THE HIGHER TERRAIN...WITH ADDITIONAL STORMS IN THE VICINITY
OF THE BOUNDARY OVER THE WEST DESERT AND INTO THE WASATCH FRONT.
MOISTURE IS CONFINED TO THE MID AND UPPER LEVELS...SO LITTLE
RAINFALL IS FALLING AND SOME CELLS HAVE ALREADY PRODUCED GUSTY
MICROBURST WINDS. THREAT OF CONVECTION CONTINUES THROUGH THE EARLY
EVENING BEFORE LOSS OF DAYTIME HEATING LIMITS THE THREAT.

THE PACIFIC STORM SYSTEM WILL MAKE ITS WAY ACROSS NORTHERN UTAH
FRIDAY AND SATURDAY. ASSOCIATED FRONTAL BOUNDARY IS PROGGED TO
MOVE INTO NORTHWEST UTAH FRIDAY MORNING...WITH THE BOUNDARY
PUSHING SOUTH THROUGH THE STATE THROUGH SATURDAY MORNING. THIS
WILL BRING A SIGNIFICANTLY COLDER AIRMASS TO THE
STATE...ESPECIALLY NORTHERN AND CENTRAL UTAH. 700 MB TEMPS ARE
EXPECTED TO DROP AS LOW AS -2C OVER NORTHERN UTAH COMPARED TO UP
TO +18C OUT AHEAD OF IT. BECAUSE OF THIS...MAXES SATURDAY COULD
RUN UP TO 25F BELOW VALUES OBSERVED TODAY...UP TO 15F BELOW
SEASONAL NORMS. SYSTEM IS LACKING IN MOISTURE...BUT CONVECTION IS
CERTAINLY POSSIBLE...PARTICULARLY FRIDAY EVENING WITH THE FRONT
OVER NORTHERN UTAH.

BEHIND THE MAIN TROUGH...EC/GFS SHOW ONE LAST WEAK WAVE MOVING
ACROSS THE STATE ON SUNDAY...BUT OTHERWISE W/SW FLOW WILL RESULT
IN A FAIRLY QUICK WARMING TREND. AFTER THIS...GLOBAL MODELS
CONTINUE TO BE DIVERGENT WITH REGARD TO THEIR TREATMENT OF THE
NEXT PACIFIC TROUGH. LATEST EC STILL INDICATING ANOTHER
SIGNIFICANT TROUGH MOVING THROUGH TUESDAY AND WEDNESDAY...WHILE
THE GFS SHOWS A WEAKER VERSION OF THIS TROUGH MOVING WELL NORTH OF
THE AREA WITH STRONG HIGH PRESSURE DEVELOPING FOR THE MIDDLE OF
NEXT WEEK. HAVE CONTINUED TO LEAN TOWARD THE GFS GIVEN THE TIME OF
YEAR...BUT FORECASTER CONFIDENCE WITH REGARD TO THE EXTENDED
PERIOD REMAINS LOW.

&&

.AVIATION...GREATEST OPERATIONAL WEATHER CONCERN FOR THE KSLC
TERMINAL THROUGH THIS EVENING WILL BE STRONG AND ERRATIC OUTFLOW AND
OR MICROBURST WIND POTENTIAL. LINE OF STORMS CURRENTLY OVER THE WEST
DESERT WILL TRACK IN FROM THE SOUTHWEST BETWEEN 23-01Z AND A 60
PERCENT CHANCE EXISTS THESE STORMS WILL IMPACT THE TERMINAL. WIND
GUSTS UP TO 50-55MPH WILL BE POSSIBLE. OTHERWISE...SOUTH WINDS WITH
GUSTS INTO THE LOW 30 MPH RANGE WILL REMAIN LIKELY THROUGH 03Z BUT
VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL...SOUTHWEST AND
SOUTH CENTRAL UTAH. IT WAS EXPANDED FOR NW UTAH DUE TO FUELS BEING
DEEMED CRITICAL EARLIER THIS AFTERNOON.

THE BOUNDARY HAS RETURNED NORTH AS A WARM FRONT TODAY...CAUSING A
FOCUS FOR CONVECTION. LOCALLY STRONG DRY MICROBURST WINDS HAVE
BEEN OBSERVED OVER NORTHERN AND CENTRAL UTAH AND WILL CONTINUE
INTO THE EARLY EVENING WITH SPOTTY LIGHTNING POTENTIAL AS WELL.

MEANWHILE A GUSTY SOUTHWESTERLY WIND HAS DEVELOPED ACROSS
SOUTHERN UTAH PROMPTING THE RED FLAG WARNING. THESE WINDS WILL
INCREASE TOMORROW AHEAD OF THE NEXT STRONG COLD FRONT WHICH WILL
BE CROSSING THE WEST DESERT DURING THE AFTERNOON.

MUCH COOLER AND SOMEWHAT MORE MOIST...ESPECIALLY ACROSS THE NORTH
EARLY THIS WEEKEND WITH A LARGE STORM SYSTEM CROSSING THE NORTHERN
ROCKIES. MONDAY IS THE NEXT THREAT OF CRITICAL FIRE WEATHER
CONDITIONS AS A HOT DRY WIND INCREASES FROM THE SOUTH AHEAD OF THE
NEXT STORM SYSTEM...THOUGH CONFIDENCE IS NOT YET HIGH WITH THIS
SCENARIO.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT FRIDAY FOR UTZ478-495>498.

WY...NONE.
&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...ROGOWSKI
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 3:04 PM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT THU JUN 12 2014

UTZ001>016-019>021-517-518-WYZ021-131200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
304 PM MDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING OVER NORTHERN UTAH...CENTRAL UTAH...AND SOUTHWEST WYOMING.
GUSTY MICROBURST WINDS HAVE BEEN OBSERVED WITH THESE STORMS AND
THE THREAT CONTINUES THROUGH THE EVENING HOURS.

LOW HUMIDITY VALUES AND GUSTY SOUTH WINDS ARE CREATING CRITICAL
FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN UTAH. THE THREAT OF
HAZARDOUS FIRE WEATHER CONDITIONS CONTINUES THROUGH TONIGHT...SO A
RED FLAG WARNING CONTINUES TO BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT MOVING INTO EXTREME NORTHWEST UTAH FRIDAY
WILL SWEEP SOUTH ACROSS THE STATE FRIDAY THROUGH SATURDAY MORNING.
GUSTY SOUTHERLY WINDS WILL EXIST AHEAD OF THE FRONT...WITH A
SHORT PERIOD OF STRONG NORTHERLY WINDS BEHIND THE FRONTAL PASSAGE.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT...WITH
MOST OF THIS ACTIVITY CONFINED TO THE NORTHERN PORTION OF THE
OUTLOOK AREA.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER SOUTHWEST
UTAH FRIDAY. THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH
FRIDAY EVENING.

MUCH COLDER AIR WILL FOLLOW THE FRONT SOUTH THROUGH UTAH.
TEMPERATURES BY SATURDAY AFTERNOON ARE LIKELY TO BE 15 TO 25
DEGREES COLDER THAN TODAYS HIGHS ACROSS NORTHERN UTAH...WITH
READINGS DOWN ABOUT 10 TO 15 DEGREES ACROSS CENTRAL AND SOUTHERN
UTAH. LINGERING SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE
OUTLOOK AREA SATURDAY COULD FALL AS SNOW AT THE HIGHER ELEVATIONS.
LITTLE ACCUMULATION IS EXPECTED IF SNOW DOES DEVELOP.

TEMPERATURES WILL BOUNCE BACK SUNDAY...WITH READINGS RETURNING TO
NEAR MID-JUNE NORMALS. A SERIES OF WEAK WEATHER DISTURBANCES
MOVING ACROSS THE NORTHERN ROCKIES WILL HOLD KEEP TEMPERATURES
FROM CLIMBING MUCH PAST SEASONAL NORMS HEADING INTO THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Jun 12, 3:15 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT THU JUN 12 2014

UTZ005-122200-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
315 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE AND
SOUTHWESTERN BOX ELDER COUNTIES UNTIL 400 PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WENDOVER TO 14
MILES SOUTH OF KNOLLS...AND MOVING NORTH AT 25 MPH. THOSE TRAVELING
ALONG INTERSTATE 80 SHOULD PREPARE FOR STRONG AND DANGEROUS
CROSSWINDS.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WENDOVER...KNOLLS...CLIVE AND BONNEVILLE SALT FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4120 11404 4089 11295 4045 11320 4070 11405
TIME...MOT...LOC 2113Z 194DEG 23KT 4073 11402 4051 11328

MERRILL
Special weather statement, Jun 12, 3:48 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MDT THU JUN 12 2014

UTZ004-005-008-014-517-122230-
WASATCH MOUNTAINS SOUTH OF I-80 UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SOUTHERN WASATCH FRONT UT-
SANPETE/SEVIER VALLEYS UT-CENTRAL AND SOUTHWEST MOUNTAINS UT-
348 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JUAB...SOUTH CENTRAL
SALT LAKE...EAST CENTRAL TOOELE AND WESTERN UTAH COUNTIES UNTIL 430
PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VIRGA CAPABLE OF PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF CEDAR FORT TO NEAR NEPHI...AND MOVING NORTHEAST AT 25
MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
PAYSON...NEPHI...LEHI...EAGLE MOUNTAIN...SANTAQUIN...BLUFFDALE...
SALEM...ELK RIDGE...ROCKY RIDGE...CEDAR FORT...SPRING LAKE...
ELBERTA...BENJAMIN...LAKE SHORE...WEST MOUNTAIN...SARATOGA SPRINGS...
MONA...GENOLA...GOSHEN AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 3950 11197 3958 11200 3957 11196 3962 11192
      3965 11195 3985 11193 3978 11202 3979 11209
      3989 11205 3997 11211 4005 11223 4010 11215
      4021 11215 4031 11226 4047 11206 4042 11196
      4047 11189 3986 11160
TIME...MOT...LOC 2148Z 217DEG 22KT 4024 11214 3968 11187

KRUSE
Local storm report, Jun 12, 4:02 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 PM MDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     11 W KNOLLS             40.73N 113.50W
06/12/2014  M60 MPH          TOOELE             UT   MESONET

            I80 AT MILEPOST 29 SENSOR UT33

&&

CRK
Special weather statement, Jun 12, 4:31 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 PM MDT THU JUN 12 2014

UTZ009-011-122345-
WESTERN UINTA MOUNTAINS UT-WESTERN UINTA BASIN UT-
431 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMMIT...NORTHERN
DUCHESNE AND SOUTHEASTERN UINTA COUNTIES UNTIL 545 PM MDT...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF
TABIONA TO 15 MILES SOUTH OF MYTON...AND MOVING NORTHEAST AT 20 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...MYTON...ALTAMONT...MOUNTAIN HOME...ARCADIA...ALTONAH...
TALMAGE...KINGS PEAK...NEOLA...UPALCO...CEDARVIEW...MOON LAKE AND
BRIDGELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3990 10998 4068 11085 4100 11016 4100 11001
      4082 11000 4080 10998
TIME...MOT...LOC 2231Z 227DEG 15KT 4068 11073 3999 10995

ROGOWSKI
Special weather statement, Jun 12, 4:32 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 PM MDT THU JUN 12 2014

WYZ021-122315-
SOUTHWEST WYOMING WY-
432 PM MDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UINTA COUNTY UNTIL 515 PM
MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
GRANGER TO 12 MILES EAST OF LYMAN...AND MOVING EAST AT 40 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LYMAN...ROBERTSON...BLACKS FORK NATURAL GAS PROCESSING PLANT...
MILLBURNE...CARTER...FORT BRIDGER AND CHURCH BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4109 11038 4155 11062 4158 11051 4158 11005
      4114 11005
TIME...MOT...LOC 2232Z 258DEG 33KT 4158 11022 4127 11006

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:15 PM MDTSpecial Weather StatementSLCTooele45 min
Jun 12, 3:39 PM MDTSevere Thunderstorm WarningSLCTooele64 min
Jun 12, 3:48 PM MDTSpecial Weather StatementSLCUtah42 min
Jun 12, 4:31 PM MDTSpecial Weather StatementSLCDuchesne74 min
Jun 12, 5:10 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake, Weber35 min
Jun 12, 5:39 PM MDTSpecial Weather StatementSLCMorgan, Rich51 min

Nearby

Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.